Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The impulsive starting of a sphere


Author: Chang-Yi Wang
Journal: Quart. Appl. Math. 27 (1969), 273-277
DOI: https://doi.org/10.1090/qam/99823
MathSciNet review: QAM99823
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A sphere is started impulsively in an incompressible viscous fluid of infinite extent. The Reynolds number is assumed to be large. The time of investigation is assumed to be small. The Navier-Stokes equations, written in spherical polar coordinates, are then iterated using the method of inner and outer expansions. Uniformly valid solutions are obtained to second order. The drag is also predicted.


References [Enhancements On Off] (What's this?)

  • [1] E. Boltze, Grenzschichten an Rotationsköpern in Flüssigkeiten mit kleiner Reibung, Dissertation, Göttingen, 1908
  • [2] H. Blasius, Grenzschichten in Flüssigkeiten mit kleiner Reibung, Zeit. Math. u. Phys. 56, 1-37 (1908)
  • [3] C.-Y. Wang, The flow past a circular cylinder which is started impulsively from rest, J. Math. and Phys. 46, 195-202 (1967)
  • [4] C.-Y. Wang, The resistance on a circular cylinder in an oscillating stream, Quart. Appl. Math. 23, 305-312 (1966)


Additional Information

DOI: https://doi.org/10.1090/qam/99823
Article copyright: © Copyright 1969 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website